MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012278-12
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the patient was admitted with myocardial infarction.Angiography noted that the mid right coronary artery (rca) was 100% occluded with clot, and the rca ostium was 99% occluded.A non-abbott guide catheter extension was used.Stenting was performed using non-abbott stents.The 4.0 x 12 mm trek dilatation catheter was advanced for post dilatation of a non-abbott stent.The balloon was inflated without issue and was thought to be deflated without issue.An attempt was made to remove the trek dilatation catheter; however, it was noted that the balloon remained partially inflated and separated in the anatomy.It is unknown what caused the balloon separation; however, it was reported that during the procedure, when the guide catheter extension was removed, some of the non-abbott stent struts became flared.An attempt was made to remove the balloon; however, this was unsuccessful.The plan was made to possibly send the patient for surgical intervention.The patient was transferred to his room and was in stable condition.There was good blood flow around the separated balloon segment.The patient will undergo catheterization on (b)(6) 2021, and the decision will be made if additional intervention is required.No additional information was provided.
 
Additional Manufacturer Narrative
Nah6 type of investigation code 4114 (device not returned) - removed.
 
Event or Problem Description
User facility medwatch report (uf/importer report# 4400150000-2021-8028) received that states: "during percutaneous transluminal coronary angioplasty (ptca) of right coronary artery (rca), a coronary dilatation balloon broke off at the shaft and was left in the patient's rca.The device was a trek rx 4.00mm x 12mm balloon.Ct surgery was called in to evaluate the patient.Plan is to correct surgically.".
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device, balloon separation, additional treatment, surgical procedure.Hospitalization and foreign body in patient appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initial report, additional information was received.On (b)(6) 2021, the patient underwent a surgical procedure to remove the separated balloon segment.A portion of the separated balloon segment remains in the patient anatomy.The patient is in stable condition.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12544321
Report Number2024168-2021-08709
Device Sequence Number17436739
Product Code LOX
UDI-Device Identifier08717648138706
UDI-Public08717648138706
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number1012278-12
Device Catalogue Number1012278-12
Device Lot Number00813G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer09/28/2021
01/12/2022
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/05/2021
02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight75 KG